| Publication Type | manuscript |
| School or College | College of Science |
| Department | Physics |
| Creator | Wu, Yong-Shi |
| Other Author | Ho, Pei-Ming; Li, Miao |
| Title | P-p′ strings in M(atrix) theory |
| Date | 1998-08 |
| Description | We study the off-diagonal blocks in the M(atrix) model that are supposed to correspond to open strings stretched between a Dp-brane and a Dp′-brane. It is shown that the spectrum, including the quantum numbers, of the zero modes in the off-diagonal blocks can be determined from the index theorem and unbroken supersymmetry, and indeed reproduces string theory predictions for p-p′ strings. Previously the matrix description of a longitudinal fivebrane needed to introduce extra degrees of freedom corresponding to 0-4 strings by hand. We show that they are naturally associated with the off-diagonal zero modes, and the supersymmetry transformation laws and low energy effective action postulated for them are now derivable from the M(atrix) theory. |
| Type | Text |
| Publisher | Elsevier |
| Journal Title | Nuclear Physics B |
| Volume | 525 |
| Issue | 02-Jan |
| First Page | 146 |
| Last Page | 162 |
| DOI | 10.1016/S0550-3213(98)00241-7 |
| citatation_issn | 5503213 |
| Language | eng |
| Bibliographic Citation | Ho, P.-M., Li, M., & Wu, Y.-S. (1998). P-p′ strings in M(atrix) theory. Nuclear Physics B, 525(1-2), 1-21. |
| Rights Management | © Elsevier http://dx.doi.org/10.1016/S0550-3213 |
| Format Medium | application/pdf |
| Format Extent | 199,765 bytes |
| Identifier | ir-main,9448 |
| ARK | ark:/87278/s6rn3sfc |
| Setname | ir_uspace |
| ID | 707011 |
| Reference URL | https://collections.lib.utah.edu/ark:/87278/s6rn3sfc |